Taiwanese Journal of Mathematics


Yonghong Yao, Yeong-Cheng Liou, and Pei-Xia Yang

Full-text: Open access


In this paper, we suggest and analyze a new method which couple extra-gradient methods with KM's methods for solving some variational inequality problem and fixed points problem. It is shown that the proposed method has strong convergence in a general Hilbert space.

Article information

Taiwanese J. Math., Volume 16, Number 4 (2012), 1329-1343.

First available in Project Euclid: 18 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47H05: Monotone operators and generalizations 47J05: Equations involving nonlinear operators (general) [See also 47H10, 47J25] 47J25: Iterative procedures [See also 65J15]

extra-gradient method KM's method variational inequality fixed point inverse-strongly monotone mapping non-expansive mapping


Yao, Yonghong; Liou, Yeong-Cheng; Yang, Pei-Xia. COUPLING EXTRA-GRADIENT METHODS WITH KM’S METHODS FOR VARIATIONAL INEQUALITIES AND FIXED POINTS. Taiwanese J. Math. 16 (2012), no. 4, 1329--1343. doi:10.11650/twjm/1500406737. https://projecteuclid.org/euclid.twjm/1500406737

Export citation


  • G. Stampacchia, Formes bilineaires coercitives sur les ensembles convexes, C. R. Acad. Sci. Paris, 258 (1964), 4413-4416.
  • J. L. Lions and G. Stampacchia, Variational inequalities, Comm. Pure Appl. Math., 20 (1967), 493-517.
  • R. Glowinski, Numerical methods for nonlinear variational problems, Springer, New York, NY, 1984.
  • A. N. Iusem, An iterative algorithm for the variational inequality problem, Comput. Appl. Math., 13 (1994), 103-114.
  • J. C. Yao, Variational inequalities with generalized monotone operators, Math. Operations Research, 19 (1994), 691-705.
  • G. M. Korpelevich, An extragradient method for finding saddle points and for other problems, Ekonomika i Matematicheskie Metody, 12 (1976), 747-756.
  • Y. Yao and M. A. Noor, On viscosity iterative methods for variational inequalities, Journal Mathematical Analysis and Applications, 325 (2007), 776-787.
  • Y. Yao and M. A. Noor, On modified hybrid steepest-descent methods for general variational inequalities, Journal Mathematical Analysis and Applications, 334 (2007), 1276-1289.
  • A. Bnouhachem, An additional projection step to He and Liao's method for solving variational inequalities, J. Comput. Appl. Math., 206 (2007), 238-250.
  • A. Bnouhachem, M. A. Noor and Z. Hao, Some new extragradient iterative methods for variational inequalities, Nonlinear Anal., 70 (2009), 1321-1329.
  • H. K. Xu and T. H. Kim, Convergence of hybrid steepest-descent methods for variational inequalities, J. Optimiz. Theory Appl., 119(1) (2003), 185-201.
  • W. Takahashi and M. Toyoda, Weak convergence theorems for nonexpansive mappings and monotone mappings, J. Optim. Theory Appl., 118 (2003), 417-428.
  • L. C. Ceng and J. C. Yao, An extragradient-like approximation method for variational inequality problems and fixed point problems, Appl. Math. Computat., 190 (2007), 205- 215.
  • Y, Yao and J. C. Yao, On modified iterative method for nonexpansive mappings and monotone mappings, Appl. Math. Comput., 186 (2007), 1551-1558.
  • Y. Yao and M. A. Noor, On modified hybrid steepest-descent method for variational inequalities, Carpathian J. Math., 24 (2008), 139-148.
  • Y. Yao, Y. C. Liou and R. Chen, Convergence theorems for fixed point problems and variational inequality problems in Hilbert spaces, Math. Nachr., 282(12) (2009), 1827-1835.
  • B. S. He, Z. H Yang and X. M. Yuan, An approximate proximal-extragradient type method for monotone variational inequalities, J. Math. Anal. Appl., 300 (2004), 362-374.
  • H. K. Xu, Iterative algorithms for nonlinear operators, J. London Math. Soc., 66 (2002), 240-256.
  • R. T. Rockafellar, Monotone operators and the proximal point algorithm, SIAM J. Control Optim., 14 (1976), 877-898.
  • M. Aslam Noor, Some development in general variational inequalities, Appl. Math. Comput., 152 (2004), 199-277.
  • N. E. Hurt, Phase Retrieval and Zero Crossings, Mathematical Methods in Image Reconstruction, Kluwer Acedemic, Dordrecht, 1989.
  • H. Stark (ed.), Image Recovery: Theory and Applications, Academic Press, Orlando, FL, 1987.
  • Y. Censor and T. Elfving, A multiprojection algorithm using Bregman projections in a product space, Numerical Algorithms, 8 (1994), 221-239.
  • Y. Censor, T. Elfving, N. Kopf and T. Bortfeld, The multiple-sets split feasibility problem and its applications for inverse problems, Inverse Problems, 21 (2005), 2071-2084.
  • Y. Censor, T. Bortfeld, B. Martin and A. Trofimov, A unified approach for inversion problems in intensity-modulated radiation therapy, Physics in Medicine and Biology, 51 (2006), 2353-2365.
  • J. R. Palta and T. R. Mackie (eds.), Intensity-Modulated Radiation Therapy: The State of the Art, in: Medical Physical Monograph, Vol. 29, Medical Physical Publishing, Madison, WI, American Association of Physists in Medicine, 2003.
  • C. Thieke, T. Bortfeld, A. Niemierko and S. Nill, From physical dose constraints to equivalent uniform dose constraints in inverse radiotherapy planning, Med. Phys., 30 (2003), 2332-2339.
  • F. E. Browder, Convergence of approximation to fixed points of nonexpansive nonlinear mappings in Hilbert spaces, Arch. Rational Mech. Anal., 24 (1967), 82-90.
  • R. Wittmann, Approximation of fixed points of non-expansive mappings, Arch. Math., 58 (1992), 486-491.
  • Z. Opial, Weak convergence of the sequence of successive approximations of nonexpansive mappings, Bull. Amer. Math. Soc., 73 (1967), 595-597.
  • Y. Yao and Y.-C. Liou, Weak and strong convergence of Krasnoselski-Mann iteration for hierarchical fixed point problems, Inverse Problems, 24(1) (2008), 015015 (8 pp).
  • C. Byrne, A unified treatment of some iterative algorithms in signal processing and image reconstrucion, Inverse Problems, 20 (2004), 103-120.
  • K. Shimoji and W. Takahashi, Strong convergence to common fixed points of infinite nonexpasnsive mappings and applications, Taiwanese J. Math., 5 (2001), 387-404.
  • S. Reich, Weak convergence theorems for nonexpansive mappings in Banach spaces, J. Math. Anal. Appl., 67 (1979), 274-276.
  • T. Suzuki, Strong convergence theorems for infinite families of nonexpansive mappings in general Banach spaces, Fixed Point Theory Appl., 2005 (2005), 103-123.
  • H. H. Bauschke, The approximation of fixed points of compositions of nonexpansive mappings in Hilbert space, J. Math. Anal. Appl., 202 (1996), 150-159.
  • S. S. Chang, Viscosity approximation methods for a finite family of nonexpansive mappings in Banach spaces, J. Math. Anal. Appl., 323 (2006), 1402-1416.
  • J. P. Chancelier, Iterative schemes for computing fixed points of nonexpansive mappings in Banach spaces, J. Math. Anal. Appl., 353 (2009), 141-153.
  • H. Zegeye and N. Shahzad, Viscosity approximation methods for a common fixed point of finite family of nonexpansive mappings, Appl. Math. Comput., 191 (2007), 155-163.
  • H. K. Xu, Viscosity approximation methods for nonexpansive mappings, J. Math. Anal. Appl., 298 (2004), 279-291.
  • G. Marino and H. K. Xu, A general iterative method for nonexpansive mappings in Hilbert spaces. J. Math. Anal. Appl., 318(1) (2006), 43-52.
  • A. Genel and J. Lindenstrass, An example concerning fixed points, Israel J. Math., 22 (1975), 81-86.
  • H. K. Xu, A variable Krasnoselski-Mann algorithm and the multiple-set split feasibility problem, Inverse Problems, 22 (2006), 2021-2034.
  • Q. Yang and J. Zhao, Generalized KM theorems and their applications, Inverse Problems, 22 (2006), 833-844.